Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jan 25, 2015, 7:21 PM CST for Chilton County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2015, 7:21 PM CST (01:21 UTC)
- Expired
- Jan 25, 2015, 7:45 PM CST
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WWUS84 KBMX 260121
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CST SUN JAN 25 2015
ALZ035-041-260145-
AUTAUGA AL-CHILTON AL-
721 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND SOUTHERN
CHILTON COUNTIES UNTIL 745 PM CST...
AT 718 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MAPLESVILLE...OR 14 MILES SOUTHWEST OF CLANTON...
MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLETCHER...
POOLES CROSSROADS...
BILLINGSLEY...
VERBENA...
MARBURY...
&&
LAT...LON 3268 8692 3283 8683 3277 8640 3276 8638
3274 8642 3271 8641 3257 8641
TIME...MOT...LOC 0121Z 278DEG 47KT 3274 8680
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:51 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 25, 5:51 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CST SUN JAN 25 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... STRONG SHORTWAVE APPROACHING THIS AFTERNOON FROM THE NORTHWEST WITH SOME CLOUDS AND A FEW SHOWERS. TEMPERATURES WARMED UP NICELY THIS AFTERNOON WITH BREEZY SOUTHERLY WINDS. MOST LOCATIONS ARE IN THE 60S. EXPECTING SOME SCATTERED CONVECTION EARLY THIS EVENING ACROSS THE NORTH AND CANNOT RULE OUT AN ISOLATED LIGHTNING STRIKE BUT THAT POTENTIAL SEEMS PRETTY LOW AT THIS TIME. STILL NOT SEEING ANY REASON TO INCLUDE WINTRY WEATHER FOR OUR AREA AS THE PROFILES ARE TOO WARM NEARER TO THE SURFACE. THE REMAINDER OF THE FORECAST WILL FEATURE A CONTINUED RATHER PROGRESSIVE UPPER LEVEL FLOW WITH SEVERAL MORE SYSTEMS TEASING US TO THE NORTH. THE 12Z EURO SEEMS TO LIKE THE WAVE THURSDAY AFTERNOON/EVENING MORE THAN SOME OF THE OTHER MODELS. FEEL ITS WORTH A SLIGHT INCREASE IN POPS BUT FORECAST CONFIDENCE IS STILL PRETTY LOW. NOTHING UNUSUAL ABOUT THE TEMPERATURES THE NEXT 7 DAYS. 88 && .AVIATION... 00Z TAF DISCUSSION. SEVERAL BANDS OF SHOWERS AND A FEW THUNDERSTORMS TO MOVE ACROSS NORTHERN TERMINALS THIS EVENING. BIGGEST IMPACT WILL BE BRIEF GUSTY WINDS. STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 50KTS. THIS THREAT WILL END BY 03Z...AND CHANCE OF A STRONG STORM AT ANY ONE TERMINAL IS LOW. OUTSIDE OF RAIN ACTIVITY...SOUTHWESTERLY WINDS WITH GUSTS TO 20KT ARE POSSIBLE. HAVE TIMED OUT RAIN ACTIVITY BASED ON CURRENT RADAR TRENDS USING TEMPOS FOR THE LAST BAND TO COME THROUGH TONIGHT. BEHIND THAT LINE...WINDS WILL TURN TO THE WEST AND NORTHWEST. LOWER CIGS COULD ALSO SPREAD INTO THE AREA EARLY MONDAY MORNING AS WINDS INCREASE FROM THE NORTHWEST. GIVEN THE DIFFERENCE IN FORECAST GUIDANCE WILL ADD IN MVFR CIGS FOR NOW AND MONITOR TRENDS UPSTREAM. SKIES EXPECTED TO CLEAR DURING THE AFTERNOON AS WINDS DIMINISH. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 43 30 50 29 / 40 10 0 0 0 ANNISTON 39 44 32 53 30 / 40 10 0 0 0 BIRMINGHAM 39 45 34 55 32 / 40 10 0 0 0 TUSCALOOSA 40 48 35 58 34 / 20 10 0 0 0 CALERA 39 46 35 55 33 / 30 10 0 0 0 AUBURN 39 47 34 55 33 / 10 10 0 0 0 MONTGOMERY 41 50 35 60 34 / 10 10 0 0 0 TROY 41 51 35 60 35 / 10 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 25, 12:09 PM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST SUN JAN 25 2015 ALZ011>015-017>050-261815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1209 PM CST SUN JAN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Special weather statement, Jan 25, 5:36 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CST SUN JAN 25 2015
ALZ015-023-024-260030-
JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
536 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
NORTHEASTERN TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 630 PM CST...
AT 535 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GORGAS TO 6 MILES NORTH OF
DEERLICK CREEK CAMPGROUNDS...AND MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DORA...
SUMITON...
HUEYTOWN...
FAIRFIELD...
GARDENDALE...
&&
LAT...LON 3361 8655 3356 8655 3355 8652 3353 8652
3351 8657 3347 8661 3347 8667 3337 8678
3336 8683 3333 8683 3333 8688 3324 8699
3325 8707 3322 8711 3324 8714 3321 8718
3333 8756 3380 8721
TIME...MOT...LOC 2336Z 288DEG 36KT 3369 8715 3334 8737
GRANTHAMSpecial weather statement, Jan 25, 6:34 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CST SUN JAN 25 2015
ALZ035-260115-
CHILTON AL-
634 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHILTON COUNTY UNTIL 715
PM CST...
AT 633 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIERFIELD IRONWORKS PARK
TO TALLADEGA NATIONAL FOREST...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JEMISON...
CHILTON COUNTY MOTOR SPORTS PARK...
UNION GROVE...
THORSBY...
GAP OF THE MOUNTAIN...
&&
LAT...LON 3287 8687 3307 8688 3307 8661 3306 8662
3302 8656 3302 8652 3293 8652 3291 8649
3287 8648 3287 8646 3285 8645 3285 8653
TIME...MOT...LOC 0034Z 274DEG 49KT 3304 8683 3294 8697
GRANTHAMSpecial weather statement, Jan 25, 6:48 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CST SUN JAN 25 2015
ALZ027-036-260130-
COOSA AL-TALLADEGA AL-
648 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA AND NORTHERN COOSA
COUNTIES UNTIL 730 PM CST...
AT 646 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVERSIDE TO 6 MILES
NORTHEAST OF UNION GROVE...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CHILDERSBURG...
TALLADEGA SPRINGS...
TALLADEGA...
SYLACAUGA...
WEOGUFKA...
&&
LAT...LON 3350 8585 3350 8591 3330 8598 3330 8611
3320 8612 3319 8618 3311 8617 3310 8601
3290 8601 3297 8652 3312 8646 3318 8650
3329 8636 3339 8638 3350 8629 3354 8619
3370 8619 3368 8606 3359 8599 3358 8579
TIME...MOT...LOC 0048Z 279DEG 46KT 3362 8616 3306 8661
GRANTHAMSpecial weather statement, Jan 25, 7:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CST SUN JAN 25 2015
ALZ035-041-260145-
AUTAUGA AL-CHILTON AL-
721 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND SOUTHERN
CHILTON COUNTIES UNTIL 745 PM CST...
AT 718 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MAPLESVILLE...OR 14 MILES SOUTHWEST OF CLANTON...
MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLETCHER...
POOLES CROSSROADS...
BILLINGSLEY...
VERBENA...
MARBURY...
&&
LAT...LON 3268 8692 3283 8683 3277 8640 3276 8638
3274 8642 3271 8641 3257 8641
TIME...MOT...LOC 0121Z 278DEG 47KT 3274 8680
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:34 PM CST | Special Weather Statement | BMX | Chilton | 41 min |
| Jan 25, 6:48 PM CST | Special Weather Statement | BMX | Talladega | 42 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.